Alert archive / Puerto Rico / Red Flag Warnings in 2014
Red Flag Warning 14, NWS JSJ
NWS JSJ issued this red flag warning at Jul 10, 2014, 3:42 AM CDT. It took effect at Jul 10, 2014, 7:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2014, 3:42 AM CDT (08:42 UTC)
- In effect from
- Jul 10, 2014, 7:00 AM CDT
- Expired
- Jul 10, 2014, 3:54 PM CDT
- In force
- 9 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
808 WWCA82 TJSJ 100842 RFWSJU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 442 AM AST THU JUL 10 2014 ...RED FLAG CONDITIONS EXPECTED TODAY... .SHARP AND SIGNIFICANT DRYING EXPECTED THIS MORNING IN ADVANCE OF A TROPICAL WAVE OVER THE EASTERN CARIBBEAN SEA. AT THE SAME TIME...WINDS ARE EXPECTED TO STRENGTHEN AS PRESSURE GRADIENT TIGHTENS IN RESPONSE TO A STRONG HIGH PRESSURE SYSTEM OVER THE CENTRAL ATLANTIC. VERY SIGNIFICANT FIRE WEATHER POTENTIAL EXISTS TODAY ESPECIALLY OVER SOUTHWEST PUERTO RICO DUE TO EXTREME DRYNESS...STRONG WINDS AND EXCEPTIONALLY DRY FUELS. PRZ014-015-025-101645- /O.UPG.TJSJ.FW.A.0011.140710T1300Z-140710T2100Z/ /O.NEW.TJSJ.FW.W.0014.140710T1200Z-140710T2100Z/ SOUTH COASTAL PLAINS AND MONA ISLAND-SOUTHERN HILLS-VIEQUES- 442 AM AST THU JUL 10 2014 ...RED FLAG WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM AST THIS AFTERNOON FOR LOW HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONES 014... 015 AND 025... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM AST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * 20-FOOT WINDS: EAST SOUTHEAST SUSTAINED WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH. * KEETCH-BYRAM DROUGHT INDEX (KBDI): AROUND 700. * 10-HR FUEL MOISTURE: 7 TO 9 PERCENT. * MINIMUM RELATIVE HUMIDITY: MID 30S AT CAMP SANTIAGO AND MID TO UPPER 40S AT CABO ROJO...GUANICA...VIEQUES. * IMPACTS...PEOPLE ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT TO OUTDOOR ACTIVITIES THAT COULD CAUSE WILDFIRES. AVOID ANY EQUIPMENT THAT CAN CAUSE SPARKS NEAR DRY GRASS OR BRUSH. DO NOT TOSS CIGARETTES ON THE GROUND. REPORT NEW WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. OUTDOOR BURNING IS PROHIBITED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR WITHIN THE NEXT 24 HOURS. A COMBINATION OF FUELS AND WEATHER CONDITIONS SUPPORT EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR. && $$
4 follow-up statements
203 WWCA82 TJSJ 101030 RFWSJU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST THU JUL 10 2014 ...RED FLAG CONDITIONS EXPECTED TODAY... .SHARP AND SIGNIFICANT DRYING EXPECTED THIS MORNING IN ADVANCE OF A TROPICAL WAVE OVER THE EASTERN CARIBBEAN SEA. AT THE SAME TIME...WINDS ARE EXPECTED TO STRENGTHEN AS PRESSURE GRADIENT TIGHTENS IN RESPONSE TO A STRONG HIGH PRESSURE SYSTEM OVER THE CENTRAL ATLANTIC. VERY SIGNIFICANT FIRE WEATHER POTENTIAL EXISTS TODAY ESPECIALLY OVER SOUTHWEST PUERTO RICO DUE TO EXTREME DRYNESS...STRONG WINDS AND EXCEPTIONALLY DRY FUELS. VIZ002-101830- /O.UPG.TJSJ.FW.A.0011.140710T1300Z-140710T2100Z/ /O.EXB.TJSJ.FW.W.0014.140710T1300Z-140710T2100Z/ ST CROIX- 630 AM AST THU JUL 10 2014 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM AST THIS AFTERNOON FOR LOW HUMIDITIES...STRONG WINDS FOR FIRE WEATHER ZONE 002... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM AST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * 20-FOOT WINDS: EAST SOUTHEAST SUSTAINED WINDS 20 MPH WITH GUSTS TO 25 MPH. * KEETCH-BYRAM DROUGHT INDEX (KBDI): AROUND 600. * 10-HR FUEL MOISTURE: AROUND 9 PERCENT. * MINIMUM RELATIVE HUMIDITY: AROUND 50 PERCENT * IMPACTS...PEOPLE ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT TO OUTDOOR ACTIVITIES THAT COULD CAUSE WILDFIRES. AVOID ANY EQUIPMENT THAT CAN CAUSE SPARKS NEAR DRY GRASS OR BRUSH. DO NOT TOSS CIGARETTES ON THE GROUND. REPORT NEW WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. OUTDOOR BURNING IS PROHIBITED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR WITHIN THE NEXT 24 HOURS. A COMBINATION OF FUELS AND WEATHER CONDITIONS SUPPORT EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR. && $$ PRZ014-015-025-101830- /O.CON.TJSJ.FW.W.0014.140710T1200Z-140710T2100Z/ SOUTH COASTAL PLAINS AND MONA ISLAND-SOUTHERN HILLS-VIEQUES- 630 AM AST THU JUL 10 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM AST THIS AFTERNOON FOR LOW HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONES 014... 015 AND 025... * 20-FOOT WINDS: EAST SOUTHEAST SUSTAINED WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH. * KEETCH-BYRAM DROUGHT INDEX (KBDI): AROUND 700. * 10-HR FUEL MOISTURE: 7 TO 9 PERCENT. * MINIMUM RELATIVE HUMIDITY: MID 30S AT CAMP SANTIAGO AND MID TO UPPER 40S AT CABO ROJO...GUANICA...VIEQUES. * IMPACTS...PEOPLE ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT TO OUTDOOR ACTIVITIES THAT COULD CAUSE WILDFIRES. AVOID ANY EQUIPMENT THAT CAN CAUSE SPARKS NEAR DRY GRASS OR BRUSH. DO NOT TOSS CIGARETTES ON THE GROUND. REPORT NEW WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. OUTDOOR BURNING IS PROHIBITED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR WITHIN THE NEXT 24 HOURS. A COMBINATION OF FUELS AND WEATHER CONDITIONS SUPPORT EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR. && $$
088 WWCA82 TJSJ 101820 RFWSJU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 220 PM AST THU JUL 10 2014 ...RED FLAG CONDITIONS WILL CONTINUE THIS AFTERNOON... .VERY SIGNIFICANT FIRE WEATHER POTENTIAL EXISTS OVER SOUTHWEST PUERTO RICO DUE TO EXTREME DRYNESS...STRONG WINDS AND EXCEPTIONALLY DRY FUELS. PRZ014-015-025-VIZ002-102100- /O.CON.TJSJ.FW.W.0014.000000T0000Z-140710T2100Z/ SOUTH COASTAL PLAINS AND MONA ISLAND-SOUTHERN HILLS-CULEBRA- ST CROIX- 220 PM AST THU JUL 10 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM AST THIS AFTERNOON FOR LOW HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONES 014... 015 AND 025... * 20-FOOT WINDS: EAST SOUTHEAST SUSTAINED WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH. * KEETCH-BYRAM DROUGHT INDEX (KBDI): AROUND 700. * 10-HR FUEL MOISTURE: 7 TO 9 PERCENT. * MINIMUM RELATIVE HUMIDITY: MID 30S AT CAMP SANTIAGO AND MID TO UPPER 40S AT CABO ROJO...GUANICA...VIEQUES. * IMPACTS...PEOPLE ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT TO OUTDOOR ACTIVITIES THAT COULD CAUSE WILDFIRES. AVOID ANY EQUIPMENT THAT CAN CAUSE SPARKS NEAR DRY GRASS OR BRUSH. DO NOT TOSS CIGARETTES ON THE GROUND. REPORT NEW WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. OUTDOOR BURNING IS PROHIBITED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR WITHIN THE NEXT 24 HOURS. A COMBINATION OF FUELS AND WEATHER CONDITIONS SUPPORT EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR. && $$
893 WWCA82 TJSJ 101823 CCA RFWSJU URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 222 PM AST THU JUL 10 2014 ...RED FLAG CONDITIONS WILL CONTINUE THIS AFTERNOON... .VERY SIGNIFICANT FIRE WEATHER POTENTIAL EXISTS OVER SOUTH PUERTO RICO...CULEBRA AND SAINT CROIX DUE TO EXTREME DRYNESS...STRONG WINDS AND EXCEPTIONALLY DRY FUELS. PRZ014-015-025-VIZ002-102100- /O.CON.TJSJ.FW.W.0014.000000T0000Z-140710T2100Z/ SOUTH COASTAL PLAINS AND MONA ISLAND-SOUTHERN HILLS-CULEBRA- ST CROIX- 222 PM AST THU JUL 10 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM AST THIS AFTERNOON FOR LOW HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONES 014... 015 AND 025... * 20-FOOT WINDS: EAST SOUTHEAST SUSTAINED WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH. * KEETCH-BYRAM DROUGHT INDEX (KBDI): AROUND 700. * 10-HR FUEL MOISTURE: 7 TO 9 PERCENT. * MINIMUM RELATIVE HUMIDITY: MID 30S AT CAMP SANTIAGO AND MID TO UPPER 40S AT CABO ROJO...GUANICA...VIEQUES. * IMPACTS...PEOPLE ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT TO OUTDOOR ACTIVITIES THAT COULD CAUSE WILDFIRES. AVOID ANY EQUIPMENT THAT CAN CAUSE SPARKS NEAR DRY GRASS OR BRUSH. DO NOT TOSS CIGARETTES ON THE GROUND. REPORT NEW WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. OUTDOOR BURNING IS PROHIBITED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR WITHIN THE NEXT 24 HOURS. A COMBINATION OF FUELS AND WEATHER CONDITIONS SUPPORT EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR. && $$
954 WWCA82 TJSJ 102054 RFWSJU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 454 PM AST THU JUL 10 2014 ...RED FLAG WARNING WILL EXPIRE AT 5 PM AST... PRZ014-015-025-VIZ002-102200- /O.CAN.TJSJ.FW.W.0014.000000T0000Z-140710T2100Z/ SOUTH COASTAL PLAINS AND MONA ISLAND-SOUTHERN HILLS-VIEQUES- ST CROIX- 454 PM AST THU JUL 10 2014 ...RED FLAG WARNING WILL EXPIRE AT 5 PM AST FOR FIRE WEATHER ZONES 002...014...015 AND 025... FIRE WEATHER CONDITIONS HAVE IMPROVED SOMEWHAT ACROSS THE WARNED AREA. THEREFORE RED FLAG CONDITIONS ARE NOT LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this red flag warning went out at Jul 10, 3:19 AM CDT, 23 minutes earlier.
Area forecast discussion, Jul 10, 3:19 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
419 AM AST THU JUL 10 2014
.SYNOPSIS...TUTT WILL REMAIN DOMINANT WX FEATURE THROUGH MID NEXT WEEK
WITH MID-UPPER LEVEL RIDGE EXPECTED TO BUILD OVR THE REGION LATE
NEXT WEEK. A PAIR OF TROPICAL WAVES WILL MOVE ACROSS THE ERN CARIB
SEA DURING THE NEXT 36 HRS WITHOUT MUCH IMPACTS.
&&
.DISCUSSION...SIGNIFICANT DRYING EXPECTED TO TAKE PLACE THIS
MORNING AHEAD OF A TROPICAL WAVE CURRENTLY OVER THE E CARIBBEAN.
THIS DRYING IS SUPPORTED BY LATEST BLENDED AND LPW PRODUCTS AND
0720Z GOES SOUNDER SCAN OVR THE E CARIBBEAN. A SECOND TROPICAL
WAVE ALONG 55W WILL MOVE ACROSS THE ERN CARIB TONIGHT AND EARLY
FRI. TIMING OF WAVE PASSAGE DOES NOT FAVOR MUCH CONVECTION OVR
LAND AREAS XCPT OVR ERN PR TONIGHT. WAVE AXIS REACHES 70W BY
18Z FRI WITH RAPID DRYING AND SAHARAN DUST ESTABLISHING QUICKLY
FRI AFTERNOON. SAHARAN DUST PERSISTS THROUGH THE WEEKEND WHILE
TUTT TO THE NORTH MAINTAINS AN OVERALL UPPER LEVEL CONVERGENT
PATTERN WITH VERY DRY MID-LEVEL ENVIRONMENT GREATLY SUPPRESSING
CONVECTIVE DEVELOPMENT.
&&
.AVIATION...VFR CONDITIONS EXPECTED NEXT 24 HRS. DUST HAZE WILL
OVERSPREAD THE REGION AFTER 18Z FRI AND PERSIST THROUGH THE
WEEKEND WITH VSBY BETWEEN 6-8SM.
&&
.MARINE...WINDS STRENGTHEN TO NEAR 20KT THROUGH FRI MORNING THEN
DIMINISH CONSIDERABLY SAT THROUGH EARLY NEXT WEEK. SEAS 4-6 FT
THRU FRI THEN 3-5 FT SAT ON.
&&
.FIRE WEATHER...CURRENT OBS AND 24-HR TRENDS SUGGEST THAT RED FLAG
CONDITIONS WILL BE MET OVER PR AND VIEQUES LATER THIS MORNING
WHILE AT ST. CROIX IT WILL BE MORE MARGINAL/IFFY GIVEN THE CORE OF
DRIEST AIR WILL MOVE AROUND 12Z BEFORE TEMPS REACH THE 90S. IF IT
VERIFIES THERE IT WOULD BE BEFORE 18Z AS PWATS ARE EXPECTED TO
RECOVER RATHER QUICKLY. WILL ISSUE RFW'S FOR PR ZONES BY 6AM AND
DECIDE A BIT LATER ON ST. CROIX.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 89 79 88 79 / 0 50 50 10
STT 90 79 89 79 / 0 50 50 10
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...RED FLAG WARNING FROM 8 AM THIS MORNING TO 5 PM AST THIS
AFTERNOON FOR VIEQUES-SOUTH COASTAL PLAINS AND MONA ISLAND-
SOUTHERN HILLS.
VI...NONE.
COASTAL WATERS...&&
64/64Hazardous weather outlook, Jul 9, 3:46 AM CDT, 23 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 446 AM AST WED JUL 9 2014 AMZ710>745-PRZ001>013-100900- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 446 AM AST WED JUL 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FIRE WEATHER WATCH IS IN EFFECT FOR THURSDAY FOR THE SOUTH COASTAL PLAIN...MONA AND VIEQUES ISLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-100900- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 446 AM AST WED JUL 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FIRE WEATHER WATCH IS IN EFFECT FOR SAINT CROIX THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Puerto Rico, 2014Red Flag Warnings in U.S. Virgin Islands, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.